Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 30, 2001, 3:07 PM CDT for Winnebago County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2001, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 30, 2001, 3:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 302007 SVRGRB WIC139-302030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 307 PM CDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN WISCONSIN * UNTIL 330 PM CDT * AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED OVER SOUTHEASTERN WINNEBAGO COUNTY...OR 5 MILES SOUTHEAST OF OSHKOSH. IT WAS MOVING EAST AT 20 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... EXTREME SOUTHEASTERN WINNEBAGO COUNTY IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. $$ LAT...LON 4404 8848 4388 8857 4372 8813 4394 8840
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:45 AM CDT, 11 hours 22 minutes earlier.
Area forecast discussion, Jun 30, 3:45 AM CDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT SAT JUN 30 2001 ...MAIN FORECAST PROBLEM CONTINUES TO BE CHANCE OF SHOWERS AND THUNDERSTORMS... THUNDERSTORMS SCATTERED ALONG AND AHEAD OF A TROUGH OF LOW PRESSURE WERE WEAKENING AS SURFACE TEMPERATURES COOL...AND AN UPPER LEVEL JET STREAK THE NORTH PASSES TO THE EAST. SOME OF THE STORMS HAD WORKED THEIR WAY INTO NORTH CENTRAL WISCONSIN AT 0815Z. A COLD FRONT WITH MUCH COOLER AIR BEHIND IT STRETCHED ACROSS NORTHWEST MINNESOTA TO NORTHWEST SOUTH DAKOTA. AS NORTHWEST UPPER FLOW DEVELOPS TODAY AND TONIGHT...THE SECOND COLD FRONT WILL MOVE RAPIDLY SOUTHEAST AND CATCH UP WITH THE TROUGH LATE THIS AFTERNOON. THE TWO WILL LIKELY MERGE OVER THE SOUTHEAST THIRD OF THE FORECAST AREA. REMNANTS OF THE THUNDERSTORMS ASSOCIATED WITH THE SURFACE TROUGH MAY MOVE INTO COUNTIES TO THE SOUTHEAST. THE BEST CHANCE AFTER EARLY THIS MORNING SHOULD BE THIS AFTERNOON AS THE COLD FRONT MEETS UP WITH THE TROUGH IN A HUMID AND VERY WARM AIR MASS AT PEAK DIURNAL HEATING. BEYOND TODAY...MODELS ALL DROP AN UNSEASONABLY COOL AIR MASS SOUTHEAST FROM CANADA. COLDEST TEMPERATURES WILL BE SUNDAY NIGHT AS COOL DRY HIGH PRESSURE SITS OVER THE AREA...AT LEAST FOR THE FIRST HALF OF THE NIGHT. .GRB...NONE. KENNEDY WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 30, 12:00 PM CDT, 3 hours 7 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-301900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT JUN 30 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...BUT SEVERE WEATHER IS NOT LIKELY. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. DRIER AIR ARRIVING IN THE NORTHWEST HALF OF THE FORECAST AREA WILL RESULT IN LITTLE CHANCE OF ANY SEVERE WEATHER. THE SOUTHEAST PART OF THE AREA...MAINLY SOUTH OF A KEWAUNEE TO WAUPACA LINE...HAS A VERY SLIGHT CHANCE OF SEVERE STORMS LATE THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION IS NOT LIKELY TO BE REQUIRED. UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 30, 12:00 PM CDT, 3 hours 7 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-301900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT JUN 30 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...BUT SEVERE WEATHER IS NOT LIKELY. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. DRIER AIR ARRIVING IN THE NORTHWEST HALF OF THE FORECAST AREA WILL RESULT IN LITTLE CHANCE OF ANY SEVERE WEATHER. THE SOUTHEAST PART OF THE AREA...MAINLY SOUTH OF A KEWAUNEE TO WAUPACA LINE...HAS A VERY SLIGHT CHANCE OF SEVERE STORMS LATE THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION IS NOT LIKELY TO BE REQUIRED. UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GR(B
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:23 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.